MAUDE Adverse Event Report: SOFRADIM PRODUCTION SAS SYMBOTEX; MESH, SURGICAL, POLYMERIC

SOFRADIM PRODUCTION SAS SYMBOTEX; MESH, SURGICAL, POLYMERIC
Model Number SYM20
Medical Device Problem Codes Mechanics Altered (2984); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Adhesion(s) (1695); Emotional Changes (1831); Inflammation (1932); Nausea (1970); Pain (1994); Scar Tissue (2060); Vomiting (2144); Hernia (2240); Discomfort (2330); Injury (2348); Obstruction/Occlusion (2422); Unspecified Tissue Injury (4559); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Brand name: abstack30 abs fixation device 30 tacks (lot#n7a0886mx); abstack15 abs fixation device 15 tacks (lot#n6k0264mx).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for laparoscopic therapeutic treatment of a ventral hernia.It was reported that after the implant, the patient experienced adhesions, recurrence, obstruction, and serosal injuries.Post-operative patient treatment included revision surgery, removal of mesh, and small bowel resection.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for laparoscopic therapeutic treatment of a ventral hernia.It was reported that after the implant, the patient experienced mental pain, scarring, permanent impairment, loss of enjoyment of life, defective mesh, pain, discomfort, inflammation, adhesions, recurrence, obstruction, and serosal injuries.Post-operative patient treatment included revision surgery, removal of mesh, and small bowel resection.
 
Additional Manufacturer Narrative
Additional information: b2 (disability), b5, d8, e1 (facility name, street 1, city, region, postal code), g1 (mfr contact first name, last name, street 1, mfr city, region, postal code, email, phone number), g3, g4 (510k), h6 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional info: a4, b2 (added hospitalization), b5, b6, b7, h6 (patient codes, imf codes).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for laparoscopic therapeutic treatment of a ventral hernia.It was reported that after the implant, the patient experienced abdominal pain, nausea, vomiting, mental pain, scarring, permanent impairment, loss of enjoyment of life, defective mesh, pain, discomfort, inflammation, adhesions, recurrence, obstruction, and serosal injuries.Post-operative patient treatment included ct scan, hospital admission via ed, exploratory laparotomy, omentectomy, lysis of adhesions, placement of negative pressure dressing, revision surgery, removal of mesh, small bowel resection, ng tube, iv fluids, placement of epidural catheter for pain medication, and pico dressing placement.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for laparoscopic therapeutic treatment of a ventral hernia.It was reported that after the implant, the patient experienced abdominal pain, nausea, vomiting, mental pain, scarring, permanent impairment, loss of enjoyment of life, defective mesh, pain, discomfort, inflammation, adhesions, recurrence, obstruction, and serosal injuries.Post-operative patient treatment included ct scan, hospital admission via ed, exploratory laparotomy, omentectomy, lysis of adhesions, placement of negative pressure dressing, incidental appendectomy, revision surgery, removal of mesh, small bowel resection, ng tube, iv fluids, placement of epidural catheter for pain medication, and pico dressing placement.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: a4, b5, h6 (ime e2402: devascularized omentum).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for laparoscopic therapeutic treatment of a ventral hernia.It was reported that after the implant, the patient experienced abdominal pain, nausea, vomiting, mental pain, scarring, permanent impairment, loss of enjoyment of life, defective mesh, pain, discomfort, inflammation, adhesions, recurrence, obstruction, serosal injuries, and devascularized omentum.Post-operative patient treatment included ct scan, hospital admission via ed, exploratory laparotomy, omentectomy, lysis of adhesions, placement of negative pressure dressing, incidental appendectomy, revision surgery, removal of mesh, small bowel resection, ng tube, iv fluids, placement of epidural catheter for pain medication, and pico dressing placement.

Brand Name
SYMBOTEX
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR  01600
Manufacturer (Section G)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR   01600
Manufacturer Contact
justin ellis
5920 longbow drive
8200 coral sea st ne
mounds view,mn, CT 55112
7635265677
MDR Report Key10565392
Report Number9615742-2020-02104
Device Sequence Number2727888
Product Code FTL
UDI-Device Identifier10884521593435
UDI-Public10884521593435
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K142908
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model NumberSYM20
Device Catalogue NumberSYM20
Device Lot NumberPQI0895X
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2020
Supplement Date Received by Manufacturer03/02/2022
09/18/2024
01/08/2025
04/16/2025
Initial Report FDA Received Date09/22/2020
Supplement Report FDA Received Date03/24/2022
09/25/2024
01/10/2025
04/21/2025
Date Device Manufactured09/28/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
174006 PROTACK 5 MM DISP IN (LOT#P2J0956X); 174006 PROTACK 5MM DISP IN (LOT#P2J0956X)
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Disability;
Patient SexMale
Patient Weight74 KG